Missouri, 2007

Heavy Rain in Missouri, June 30, 2007

June 30, 2007 · NWS PAH · 1 event in 1 county or zone

A slow-moving thunderstorm formed along the eastern edge of very moist and unstable air over the Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A slow-moving thunderstorm formed along the eastern edge of very moist and unstable air over the Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 30, 1:42 PM CST, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 30, 1:42 PM CST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
242 PM CDT SAT JUN 30 2007

.DISCUSSION...
MAIN CONCERN FOR THE FORECAST CONTINUES TO BE POPS TONIGHT AND
SUNDAY AND THEN THE LATTER PART OF NEXT WEEK.

SEMI-PERMANENT H5 LOW CONTINUES TO SPIN OVER EASTERN KANSAS/EASTERN
OKLAHOMA AND THE FRONTAL BOUNDARY THAT CROSSED THE REGION YESTERDAY
LIES JUST SOUTH OF THE CWA. NORTHWEST FLOW ALOFT OVER THE NORTHEAST
HALF OF THE CWA WILL CONTINUE TO SLOWLY SPREAD DRIER AND COOLER HIGH
PRESSURE FROM NORTHEAST TO SOUTHWEST ACROSS THE CWA. AS A RESULT...
WITH AFTERNOON HEATING AND RESIDUAL MOISTURE THAT HASNT BEEN
SCOURED OUT...EXPECT SCATTERED CONVECTION OVER THE SOUTHWEST TWO
THIRDS OF THE CWA THIS EVENING AND THE SOUTHWEST HALF OF THE CWA ON
SUNDAY.

STARTING SUNDAY NIGHT...THE COMBINATION OF HIGH PRESSURE...LACK OF
MOISTURE...AND UPPER LEVEL RIDGING SUPRESSING THE UPPER LOW OFF TO
THE SOUTH AND WEST...WILL GO WITH 14 POP OR LESS THROUGH WEDNESDAY.

WEDNESDAY NIGHT AS THE NEXT SYSTEM APPROACHES THE REGION...WILL
THROW IN SCHC POPS ACROSS THE NORTH ONLY. WILL KEEP CHC POPS ON
THURSDAY AS FRONT CROSSES THE AREA...AND THEN TAPER OFF POPS FROM
NORTH TO SOUTH THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE SHOULD THEN
KEEP THE REGION DRY THROUGH THE REST OF THE FORECAST PERIOD.

FOR TEMPS...GENERALLY SPLIT THE DIFFERENCE BETWEEN ETA AND GFS MOS
NUMBERS.

&&

.AVIATION...
ABUNDANT CLOUD COVER OVER THE AREA. LOW CLOUDS WERE STARTING TO TAKE
ON SOME CUMULUS ASPECT VS THE STRATUS THIS MORNING. SCT TSRA SHRA
ALL DIRECTIONS FROM FA. THIS COMBINED WITH ADDITIONAL HEATING
RESULTED IN A TEMPO GROUP THROUGH THE AFTERNOON THEN DRY THINGS OUT
THIS EVENING. MOST MODELS SUGGEST MORE PRECIP POSSIBLE OVERNIGHT.
THIS COMBINED WITH INHERITING POPS IN PREVIOUS TAFS OPTED TO LEAVE
PROB IN TAF FOR PAH AND CGI...KEPT EVV DRY FOR NOW.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

LONG TERM...JAP
AVIATION...KH
CN - CORRECTED FOR FORMAT ERRORS
Hazardous weather outlook, Jun 30, 3:37 AM CST, 15 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
437 AM CDT SAT JUN 30 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
437 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE REGION
TODAY...AND OVER MUCH OF THE AREA TONIGHT. BY FAR THE BEST CHANCES
BOTH PERIODS WILL BE OVER SOUTHEAST MISSOURI. LOCALLY HEAVY
RAINFALL AND ISOLATED FLOODING PROBLEMS WILL CONTINUE TO BE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST OVER SOUTHEAST
MISSOURI...WEST KENTUCKY AND THE SOUTHERN TIP OF ILLINOIS
SUNDAY...MAINLY DURING THE MORNING HOURS. A STRAY STRONG STORM
COULD STILL PRODUCE TORRENTIAL RAINS RESULTING IN VERY ISOLATED
FLOODING ISSUES.

A CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE AREA
THURSDAY THROUGH FRIDAY...AS A COLD FRONT SWEEPS THROUGH THE
REGION. AT THIS TIME SEVERE STORMS CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

DRS

In the hours before

Special weather statement, Jun 30, 3:57 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SAT JUN 30 2007

MOZ107-108-302245-
CARTER MO-RIPLEY MO-
457 PM CDT SAT JUN 30 2007

...VERY STRONG STORMS JUST WEST OF CARTER AND RIPLEY COUNTIES...

AT 455 PM..RADAR DETECTED INTENSE THUNDERSTORMS JUST WEST OF
HANDY AND SOUTH OF FREMONT...IN FAR WEST SECTIONS OF CARTER AND
RIPLEY COUNTIES IN SOUTHEAST MISSOURI. MOVEMENT OF THE STORMS WAS
SLOWLY EAST UP TO 10 MPH...AND COULD AFFECT RURAL AREAS OF SOUTHWEST
CARTER AND NORTHWEST RIPLEY COUNTIES THROUGH 545 PM. THE STORMS COULD
PRODUCE HAIL AND STRONG WINDS. THESE STORMS COULD ALSO PRODUCE
EXTREMELY HEAVY RAIN IN A SHORT AMOUNT OF TIME.

CONTINUE TO MONITOR NOAA WEATHER OR LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 30, 3:57 PM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SAT JUN 30 2007

MOZ107-108-302245-
CARTER MO-RIPLEY MO-
457 PM CDT SAT JUN 30 2007

...VERY STRONG STORMS JUST WEST OF CARTER AND RIPLEY COUNTIES...

AT 455 PM...RADAR DETECTED INTENSE THUNDERSTORMS JUST WEST OF HANDY
AND SOUTH OF FREMONT...IN FAR WEST SECTIONS OF CARTER AND RIPLEY
COUNTIES IN SOUTHEAST MISSOURI. MOVEMENT OF THE STORMS WAS SLOWLY
EAST UP TO 10 MPH...AND COULD AFFECT RURAL AREAS OF SOUTHWEST CARTER
AND NORTHWEST RIPLEY COUNTIES THROUGH 545 PM. THE STORMS COULD
PRODUCE HAIL AND STRONG WINDS. THESE STORMS COULD ALSO PRODUCE
EXTREMELY HEAVY RAIN IN A SHORT AMOUNT OF TIME.

CONTINUE TO MONITOR WEATHER RADIO OR LOCAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 30, 5:55 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
655 PM CDT SAT JUN 30 2007

MOZ108-010100-
RIPLEY MO-
655 PM CDT SAT JUN 30 2007

...STRONG THUNDERSTORM MOVING ACROSS RIPLEY COUNTY...

AT 655 PM...DOPPLER RADAR DETECTED A STRONG THUNDERSTORM ABOUT
5 MILES SOUTH OF HANDY...OR 15 MILES NORTHWEST OF DONIPHAN...
MOVING EAST AT 10 MPH.

THROUGH 800 PM...THIS STORM WILL PRODUCE VERY HEAVY RAIN...
FREQUENT DANGEROUS LIGHTNING...AND POSSIBLY GUSTY WINDS AS
IT PASSES NORTH OF BRIAR AND DONIPHAN.

ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE ACROSS SOUTHERN
RIPLEY COUNTY AS WELL.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS
AND POSSIBLE WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Ripley

When
June 30, 6:45 PM CST to 7:30 PM CST
Where
Ripley County, Doniphan
Reported by
Law Enforcement
Coordinates
36.620, -90.820

Ponding of water occurred on roadways, and a small amount of standing water collected in low-lying areas. Rainfall was measured at 1.5 inches within 45 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31894.